Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 25, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Mar 20, 2006, 6:08 PM CST for Tallapoosa County, Alabama. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 20, 2006, 6:08 PM CST (00:08 UTC)
- Expired
- Mar 20, 2006, 6:45 PM CST
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Tallapoosa County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 20, 6:30 PM CST | HAIL 0.25 | Dadeville, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 20, 6:03 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 520 m²/s²
- 0-3 km storm-relative helicity
- 739 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBMX 210008 TORBMX ALC123-210045- /O.NEW.KBMX.TO.W.0025.060321T0008Z-060321T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 608 PM CST MON MAR 20 2006 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * TORNADO WARNING FOR... CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA THIS INCLUDES THE AREAS OF...WIND CREEK STATE PARK...DADEVILLE * UNTIL 645 PM CST * AT 605 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTH OF WIND CREEK STATE PARK...MOVING EAST AT 45 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... 8 MILES SOUTH OF JACKSONS GAP BY 615 PM CST DADEVILLE BY 620 PM CST CAMP HILL BY 630 PM CST IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3288 8600 3275 8601 3273 8559 3292 8559 $$ 61
1 follow-up statement
000 WWUS54 KBMX 210025 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 626 PM CST MON MAR 20 2006 ALC123-210045- /O.CON.KBMX.TO.W.0025.000000T0000Z-060321T0045Z/ TALLAPOOSA AL- 626 PM CST MON MAR 20 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR CENTRAL TALLAPOOSA COUNTY... AT 620 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DADEVILLE...MOVING EAST AT 45 MPH. THE TORNADO WILL BE NEAR... CAMP HILL BY 635 PM CST IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3287 8582 3275 8585 3273 8559 3288 8559 $$ 61
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 20, 2:48 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 20, 2:48 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 248 PM CST MON MAR 20 2006 .SHORT TERM...(TONIGHT - WEDNESDAY NIGHT) NEEDLESS TO SAY...ITS GOING TO RAIN TONIGHT. RADARS ARE COVERED UP FROM NORTH ALABAMA INTO EASTERN LOUISIANA. THIS MASS WILL CONTINUE TO SHIFT EASTWARD OVERNIGHT AND FINALLY EXIT EAST ALABAMA TUESDAY MORNING...AHEAD OF APPROACHING DRY LINE. WITH LOW LEVEL JET ENHANCING OVERNIGHT AND WARM FRONT ACROSS OUR EXTREME SOUTHERN COUNTIES...CANT COMPLETELY RULE OUT SEVERE THREAT FOR AREAS FROM ALICEVILLE TO TUSKEGEE. HEAVY RAINFALL WILL BE THE ISSUE FOR AREAS NORTH OF THERE AND FLASH FLOOD WATCH COVERS THIS WELL. ONCE DRYLINE PUNCHES THROUGH LATE TONIGHT...IT WILL BE ANOTHER HALF DAY BEFORE THE COLD AIR REALLY MOVES IN. TUESDAY WILL ACTUALLY WARM UP FAIRLY QUICKLY WITH SUNSHINE AND DRY AIR IN PLACE. HIGHS ON TUESDAY WILL RANGE FROM THE UPPER 50S NORTH TO MID 70S SOUTHEAST. BY WEDNESDAY...THE EDGE OF LARGE CANADIAN HIGH PRESSURE WILL SINK INTO THE SOUTHEAST WITH SOME OF THE COOLEST TEMPERATURES WEVE HAD IN A WHILE. LOWS WEDNESDAY MORNING APPROACHING FREEZING ACROSS THE NORTHERN HALF OF THE FORECAST AREA WITH MID AND UPPER 30S SOUTH. HIGHS RANGING FROM 50 TO 60 ON WEDNESDAY WITH MOSTLY SUNNY SKIES. .LONG TERM...(THURSDAY - MONDAY) ANOTHER SHORT WAVE WILL MOVE ACROSS THE SOUTHEAST ON THURSDAY. AIRMASS WILL REMAIN VERY DRY...AND EVEN THOUGH GFS SHOWS SOME LIGHT QPF SCATTERED AROUND THE SOUTHEAST...DOUBT ANY MORE THAN A FEW CLOUDS. BEHIND THIS SHORT WAVE, UPPER FLOW BECOMES INCREASING NORTHWEST ALLOWING FOR COOL CONDITIONS TO CONTINUE INTO THE WEEKEND. MORNING LOWS WILL FLIRT WITH FREEZING WHILE HIGHS WILL BE A GOOD 10+ DEGREES COOLER THAN AVERAGE FOR WHAT WILL BE LATE MARCH. POSSIBLY WARMING UP SUNDAY AND MONDAY AHEAD OF NEXT DEVELOPING STORM SYSTEM BUT THERE HAS BEEN SOME LARGE INCONSISTENCIES WITH LONG TERM PATTERN LATELY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 45 63 33 55 / 100 20 0 0 ANNISTON 52 66 34 55 / 100 10 0 0 BIRMINGHAM 50 62 32 53 / 100 10 0 0 TUSCALOOSA 49 64 35 57 / 100 10 0 0 CALERA 50 64 36 57 / 100 10 0 0 AUBURN 53 66 37 57 / 100 10 0 0 MONTGOMERY 54 72 37 60 / 100 10 0 0 TROY 56 76 38 60 / 90 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 88/88
Hazardous weather outlook, Mar 20, 2:00 PM CST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 200 PM CST MON MAR 20 2006 ALZ011>015-017>050-211151- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 200 PM CST MON MAR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS...INCLUDING DAMAGING WIND GUSTS AND ISOLATED TORNADOES...NEAR AND SOUTH OF A LINE FROM ALICEVILLE TO TUSKEGEE THROUGH MIDNIGHT. THIS AREA INCLUDES THE CITIES OF MONTGOMERY...TROY...SELMA...AND DEMOPOLIS. IN ADDITION TO THE SEVERE WEATHER THREAT...AN EXTENDED PERIOD OF MODERATE TO HEAVY RAINFALL THIS AFTERNOON AND TONIGHT MAY LEAD TO FLASH FLOODING AND RIVER FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED UNTIL MIDNIGHT TONIGHT FOR AREAS MAINLY ALONG AND NORTH OF INTERSTATE 20. RAINFALL AMOUNT BETWEEN 2 TO 4 INCHES WILL BE POSSIBLE ALONG AND NORTH OF A LINE FROM TUSCALOOSA...TO CALERA...TO ROANOKE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RIVER FLOODING IS POSSIBLE ACROSS WEST ALABAMA ON TUESDAY AS RIVER RISES WILL RESULT FROM THE MONDAYS HEAVY RAINFALL. ALSO...OVERNIGHT TEMPERATURES WILL DROP TO NEAR FREEZING WEDNESDAY MORNING AS MUCH COLDER AIR FILTERS INTO THE AREA. A FREEZE WATCH MAY BE NECESSARY AS THE GROWING SEASON HAS BEGUN. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THIS AFTERNOON AND EVENING. KNS/99
In the hours before
Special weather statement, Mar 20, 1:41 PM CST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 141 PM CST MON MAR 20 2006 ALZ030-202030- SUMTER- 141 PM CST MON MAR 20 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER COUNTY UNTIL 230 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 136 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 13 MILES NORTHWEST OF CUBA TO 11 MILES SOUTHWEST OF CUBA...MOVING EAST AT 45 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR CUBA... YORK...LIVINGSTON...BELLAMY AND EPES THROUGH 230 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Mar 20, 2:15 PM CST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 215 PM CST MON MAR 20 2006 ALZ011>015-017>050-210400- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 215 PM CST MON MAR 20 2006 ...SEVERE WEATHER POSSIBLE THROUGH THIS EVENING ACROSS SOUTHWEST ALABAMA... THE THREAT OF SEVERE WEATHER WILL EXIST NEAR AND SOUTH OF A LINE FROM ALICEVILLE TO TUSKEGEE. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT A STRONG ISOLATED TORNADO WILL ALSO BE POSSIBLE IN THIS AREA. A SURFACE LOW PRESSURE SYSTEM WAS LOCATED IN SOUTHEAST TEXAS...WITH A WARM FRONT EXTENDING EASTWARD TO NEAR EVERGREEN ALABAMA. THE LOW WILL MOVE EAST NORTHEAST THROUGH THIS EVENING...WITH THE WARM FRONT EDGING ITS WAY NORTHWARD. SOUTH OF THE WARM FRONT...THE AIRMASS HAS BECOME INCREASINGLY UNSTABLE AND MOISTURE WAS PLENTIFUL. STRONGER STORMS WILL LIKELY MOVE INTO SUMTER AND MARENGO BETWEEN 2 AND 4 PM...WITH THE THREAT EXPANDING TO NEAR MONTGOMERY BETWEEN 4 AND 6 PM. THE THUNDERSTORMS WILL BEGIN TO LOSE SOME OF THEIR INTENSITY BETWEEN 8 AND 9 PM...AND GENERALLY DROP BELOW SEVERE LIMITS. THE RAIN WILL END FROM WEST TO EAST BEGINNING BETWEEN MIDNIGHT AND 2 AM ALONG THE ALABAMA-MISSISSIPPI STATE-LINE...AND ENDING IN SOUTHEAST ALABAMA BETWEEN 3 AND 5 AM. INTERESTS ACROSS CENTRAL ALABAMA SHOULD REMAIN AWARE OF THE LATEST WEATHER CONDITIONS THROUGH THIS EVENING...AND BE PREPARED TO TAKE ACTION IF A WATCH OR WARNING IS ISSUED. 75/LINHARES
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 6:09 PM CST | Tornado Warning | BMX | Elmore | 36 min |
| Mar 20, 6:35 PM CST | Severe Thunderstorm Warning | BMX | Chambers | 40 min |
| Mar 20, 6:44 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 16 min |
| Mar 20, 6:50 PM CST | Severe Thunderstorm Warning | BMX | Lee | 55 min |
| Mar 20, 6:57 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 33 min |
| Mar 20, 7:14 PM CST | Severe Thunderstorm Warning | BMX | Chambers | 16 min |
| Mar 20, 7:25 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon | 50 min |
| Mar 20, 7:43 PM CST | Severe Thunderstorm Warning | BMX | Russell | 62 min |
| Mar 20, 7:50 PM CST | Severe Thunderstorm Warning | BMX | Lee | 40 min |
| Mar 20, 7:54 PM CST | Tornado Warning | BMX | Bullock | 21 min |
| Mar 20, 7:58 PM CST | Tornado Warning | BMX | Macon | 7 min |
| Mar 20, 7:58 PM CST | Tornado Warning | BMX | Russell | 40 min |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.